MAUDE Adverse Event Report: DISCUS DENTAL, LLC PHILIPS ZOOM; ZOOM CHAIRSIDE KIT

DISCUS DENTAL, LLC PHILIPS ZOOM; ZOOM CHAIRSIDE KIT
Model Number 881055701540
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Sensitivity of Teeth (2427)
Date of Event 09/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Discus dental received a complaint on (b)(4) 2018, in which the dental office claimed patient was having sensitivity issues after the in-office whitening procedure and patient went to the emergency room.The kit and gel were used up during the procedure and were not returned.The retain sample of the whitening gel, sku: 22-3764, lot: 18194028, was tested on (b)(4) 2018, and results were within specifications.Also reviewed the device/batch history records of whitening kit, sku: 881055701540, lot: 18201006 and gel, sku: 22-3764, lot: 18194028.No out of specification or discrepancy was found.Reviewed complaints history, no other similar incident was reported from the same lot numbers.Reviewed direction for use of the kit.The dfu describes steps for candidate qualification, warnings, ingredients, treatment for sensitivity and other precautions.No product failure or out of specifications was found in the product.Potential of sensitivity may be due to a preexisting sensitivity.Based on the investigation results and available information, discus dental concludes there was no malfunction or failure in the product.No corrective actions are required.
 
Event or Problem Description
Discus dental received a complaint on (b)(4) 2018, in which the dental office claimed patient was having sensitivity issues after the in-office whitening procedure and patient went to the emergency room.

Brand Name
PHILIPS ZOOM
Common Device Name
ZOOM CHAIRSIDE KIT
Manufacturer (Section D)
DISCUS DENTAL, LLC
1700a south baker ave.
ontario CA 91761
MDR Report Key7980402
Report Number1000582314-2018-00006
Device Sequence Number16538822
Product Code EEG
UDI-Device Identifier00075020035004
UDI-Public(01)00075020035004(10)18201006(17)190904
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/04/2019
Device Model Number881055701540
Device Lot Number18201006
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2018
Initial Report FDA Received Date10/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;